MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vticm5_12.6 implantable collamer lens of -14.00/2.5/072 (sphere/cylinder/axis) was implanted into the patient's left eye (os) on (b)(6) 2023.Patients vision after surgery was 20/50 +1 with vault around 1000.After 2 weeks with no visual improvement, the lens was exchanged for a shorter length lens of different power.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5- per updated information the problem resolved.Claim # (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a vial with liquid.Visual inspection found haptic torn.Dimensional and functional inspection found the lens to be within specifications.Corrected data: b5- the reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -14.00/2.5/072 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2023.The patient experienced an excessive vault and refractive surprise.Reportedly "no visual improvement.(va 20/50).Higher vaulting was also noted".On (b)(6) 2023 the lens was exchanged with a shorter lens length and a different power and the problem was resolved.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17484473
Report Number2023826-2023-03355
Device Sequence Number12577875
Product Code QCB
UDI-Device Identifier00841542115551
UDI-Public00841542115551
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/14/2023
12/22/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/08/2023
12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown